What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM EST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
245 PM EDT Mon Jul 2 2018
.Short Term...(This evening through Tuesday)
Issued at 202 PM EDT Mon Jul 2 2018
Storms associated with an upper wave and weak surface boundary over
the Ohio River this afternoon will drop locally torrential rainfall
and produce gusty winds. Storms will dissipate this evening, leading
into a quiet overnight. Some patchy fog may form in a few spots
towards morning in the muggy, still air. Lows will be in the 70s
once again.
On Tuesday upper ridging from the Atlantic into the eastern United
States will push an upper level wave from the Tennessee Valley into
the Ohio Valley. Once again, scattered storms with heavy rain and
gusty winds will break out, especially over north central Kentucky
and southern Indiana in the afternoon. High temperatures will be
around 90.
&&
.Long Term...(Tuesday night through Monday)
Issued at 239 PM EDT Mon Jul 2 2018
Upper level ridge will begin to retrograde westward Tuesday, with
the core of it passing southern Indiana and central Kentucky on
Wednesday. Subsidence associated with the upper level ridge will
keep precipitation chances very low Wednesday, so the 4th of July
should end up being dry for most folks... Unfortunately, Wednesday
is looking to be the hottest day this upcoming week, and when
dewpoints are factored in, heat indices look to be above 100 nearly
everywhere, and could exceed low-end heat advisory criteria (105)
for several locations along and west of I-65. Should forecasts and
trends continue to show this, a heat advisory may be needed in
future updates.
The upper level ridge will settle over the central Rockies by the
end of the week. Around the same time, troughing over the eastern
CONUS and a cold front moving in from the north will bring a round
of showers and storms, followed by a slight cool-down behind the
front. What will be more noticeable are the dewpoints, as some
models forecast upper 40s to low 50s by 12z Saturday morning! Clouds
and precipitation chances over the weekend will vary on how far
south the front sinks, but for now will take a model blend given the
differences.
&&
.Aviation...(18Z TAF Issuance)
Issued at 111 PM EDT Mon Jul 2 2018
An upper level wave will help spark scattered thunderstorms in the
warm and very sticky air this afternoon. SDF should be the most
affected by storms, so will go beyond just VCTS there and introduce
a TEMPO group. The storms will produce locally torrential rain and
gusty winds.
Storms will slowly dissipate this evening with mostly quiet
conditions overnight. Some light BR may form around dawn in the
still, humid air.
Tomorrow a wave is predicted to drift northwestward from the
Tennessee Valley into the Ohio Valley and will spark scattered
showers and storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...13
Long Term...DM
Aviation...13
Hazardous weather outlook, Jul 2, 2:11 PM EST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
311 PM EDT Mon Jul 2 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms will slowly dissipate this evening. In the
meantime, the storms will be slow moving with localized flooding as
well as brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated to scattered thunderstorms are expected on Tuesday. Any
storms will be capable of locally heavy rainfall and flooding.
Heat index values around 105 degrees are possible during the
afternoon and early evening of the Fourth of July.
Thunderstorm chances will increase again Thursday into Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any flooded roadways or creeks as well as
stronger wind gusts or damage this evening.
13
In the hours before
Special weather statement, Jul 2, 4:42 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM EDT MON JUL 2 2018
KYZ030-022215-
Jefferson-
542 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 541 PM EDT, a strong thunderstorm was located over Rolling Hills.
the storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Lyndon, Middletown, Douglass
Hills, Prospect, Hurstbourne, Graymoor-Devondale and Windy Hills.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3830 8549 3827 8543 3814 8550 3822 8577
3828 8571 3829 8568 3835 8564
TIME...MOT...LOC 2141Z 196DEG 3KT 3828 8558
MJSpecial weather statement, Jul 2, 5:33 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
533 PM CDT MON JUL 2 2018
KYZ023-024-026-022315-
Hancock-Ohio-Breckinridge-
533 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK...
SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN OHIO COUNTIES...
At 532 PM CDT, a strong thunderstorm was located 10 miles east of
Whitesville. the storm is nearly stationary. Winds up to 30 MPH and
torrential rainfall will be possible with this storm.
Locations impacted include...
Fordsville, Shreve, Pellville, Magan, Deanefield, Victoria
Crossroads, Floral, Patesville, Tar Fork and Cabot.
LAT...LON 3780 8682 3776 8659 3757 8659 3760 8681
TIME...MOT...LOC 2232Z 191DEG 2KT 3766 8669
MJ
Special weather statement, Jul 2, 5:43 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT MON JUL 2 2018
KYZ066-022330-
Casey-
643 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASEY COUNTY...
At 642 PM EDT, a strong thunderstorm was located near Liberty. the
storm is nearly stationary. Torrential rainfall is also occurring
with this storm, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.
Winds in excess of 40 mph are possible with this storm. A Flood
Advisory remains in effect for Casey county through 830 PM EDT.
Locations impacted include...
Middleburg and Beech Bottom.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3742 8506 3741 8505 3742 8504 3744 8485
3743 8485 3741 8482 3736 8478 3734 8510
TIME...MOT...LOC 2242Z 102DEG 3KT 3739 8500
MJSpecial weather statement, Jul 2, 5:45 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
645 PM EDT MON JUL 2 2018
INZ078-091-092-022330-
Floyd-Clark-Scott-
645 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK...NORTHEASTERN
FLOYD AND SCOTT COUNTIES...
At 642 PM EDT, strong thunderstorms were occurring over parts of
central Clark and Scott counties in south-central Indiana, with
little overall storm movement.
Brief wind gusts up to 40 mph are possible with these storms.
Torrential rainfall also could cause brief local flooding.
Locations impacted include...
Jeffersonville, New Albany, Scottsburg, New Providence Town,
Clarksville, Vienna, Charlestown, Sellersburg, Austin and Lexington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3877 8569 3874 8568 3873 8565 3871 8565
3871 8563 3865 8558 3831 8568 3828 8588
3852 8588 3852 8587 3855 8587 3855 8585
3857 8585 3858 8588 3871 8588
TIME...MOT...LOC 2242Z 176DEG 8KT 3845 8574
TWFLocal storm report, Jul 2, 5:48 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD 4 WNW SAINT MATTHEWS 38.27N 85.70W
07/02/2018 JEFFERSON KY PUBLIC
ZORN AVENUE IS CURRENTLY FLOODED.
&&Local storm report, Jul 2, 6:01 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD 3 W SAINT MATTHEWS 38.25N 85.69W
07/02/2018 JEFFERSON KY BROADCAST MEDIA
VIDEO ON SOCIAL MEDIA FROM WAVE-TV SHOWING
LEXINGTON RD FLOODED.
&&